Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 111, NWS San Francisco Bay Area, CA

July 27, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 27, 2012, 2:53 AM PDT. It took effect at Jul 27, 2012, 3:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2012, 2:53 AM PDT (09:53 UTC)
In effect from
Jul 27, 2012, 3:00 PM PDT
Expired
Jul 27, 2012, 11:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WHUS76 KMTR 270953
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
253 AM PDT FRI JUL 27 2012

PZZ530-271800-
/O.NEW.KMTR.SC.Y.0111.120727T2200Z-120728T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
253 AM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS INCREASE TO 15 TO 25 KNOTS THIS
  AFTERNOON...STRONGEST NEAR ANGEL ISLAND. WINDS DECREASE TO 5 TO
  15 KNOTS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-271800-
/O.EXB.KMTR.SC.Y.0110.120728T0400Z-120729T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
253 AM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SUNDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT
  WITH LOCAL GUSTS TO 30 KT THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-271800-
/O.EXT.KMTR.SC.Y.0110.120728T0400Z-120730T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
253 AM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
4 AM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT MONDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT
  WITH LOCAL GUSTS TO 30 KT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
925 
WHUS76 KMTR 271535
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
835 AM PDT FRI JUL 27 2012

PZZ530-272345-
/O.EXT.KMTR.SC.Y.0111.120727T2200Z-120728T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
835 AM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING. 

* WINDS: WEST WINDS INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON... 
  STRONGEST NEAR ANGEL ISLAND. WINDS DECREASE TO 5 TO 15 KNOTS 
  BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-272345-
/O.CON.KMTR.SC.Y.0110.120728T0400Z-120730T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
835 AM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT MONDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT 
  WITH LOCAL GUSTS TO 30 KT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-272345-
/O.CON.KMTR.SC.Y.0110.120728T0400Z-120729T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
835 AM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SUNDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT 
  WITH LOCAL GUSTS TO 30 KT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
763 
WHUS76 KMTR 272120
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
220 PM PDT FRI JUL 27 2012

PZZ540-280530-
/O.EXT.KMTR.SC.Y.0110.120728T0400Z-120730T1100Z/
POINT ARENA TO POINT REYES TO 10 NM-
220 PM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
4 AM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT MONDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT
  WITH LOCAL GUSTS TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-280530-
/O.CON.KMTR.SC.Y.0110.120728T0400Z-120730T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
220 PM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT MONDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT
  WITH LOCAL GUSTS TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-280530-
/O.CON.KMTR.SC.Y.0111.120727T2200Z-120728T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
220 PM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS OF 15 TO 25 KNOTS...STRONGEST NEAR ANGEL
  ISLAND...WILL DECREASE TO 5 TO 15 KNOTS BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
045 
WHUS76 KMTR 280429
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
929 PM PDT FRI JUL 27 2012

PZZ570-281230-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-120730T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
929 PM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT 
  WITH LOCAL GUSTS TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-281230-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-120730T1100Z/
POINT ARENA TO POINT REYES TO 10 NM-
929 PM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY. 

* WINDS AND WAVES: NORTHWESTERLY WINDS INCREASE TO 15 TO 25 KT 
  WITH LOCAL GUSTS TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-280600-
/O.CON.KMTR.SC.Y.0111.000000T0000Z-120728T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
929 PM PDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS OF 15 TO 25 KNOTS...STRONGEST NEAR ANGEL 
  ISLAND...WILL DECREASE TO 5 TO 15 KNOTS BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 10:44 PM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 26, 10:44 PM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1044 PM PDT THU JUL 26 2012

.DISCUSSION...AS OF 9:10 PM PDT THURSDAY...A WEAK UPPER LEVEL
SHORTWAVE TROUGH APPROACHING FROM THE SOUTHWEST HELPED MAINTAIN A
RELATIVELY DEEP MARINE LAYER LAYER TODAY...ABOUT 2200 FEET DEEP
ACCORDING TO FORT ORD PROFILER DATA AND THE 00Z OAK SOUNDING. IN
ADDITION...MODERATE ONSHORE FLOW PERSISTED AND THERE WAS A
SOUTHERLY COMPONENT TO THE FLOW JUST ABOVE THE MARINE LAYER. ALL
THESE FACTORS COMBINED TO KEEP TEMPERATURES COOL
TODAY...ESPECIALLY FOR INLAND AREAS WHERE AFTERNOON HIGHS WERE
ABOUT TEN DEGREES BELOW THE LATE JULY AVERAGE.

VERY LITTLE CHANGE IS FORECAST FOR FRIDAY. ONE MORE WEAK UPPER
LEVEL SHORTWAVE...CURRENTLY OUT NEAR 130W...WILL RIPPLE ACROSS
NORTHERN AND CENTRAL CA...HELPING TO MAINTAIN RELATIVELY COOL
CONDITIONS INLAND. HOWEVER...THE FLOW ALOFT WILL BEGIN TO VEER
FROM SOUTH TO WEST WHICH MAY RESULT IN SLIGHT WARMING...ESPECIALLY
IN THE NORTH BAY VALLEYS.

THE LONGWAVE TROUGH CURRENTLY LOCATED OVER THE NE PACIFIC WILL
REMAIN PRETTY MUCH IN ITS CURRENT LOCATION FOR THE NEXT SEVERAL
DAYS. HOWEVER...IT WILL RETREAT NORTHWARD SLIGHTLY...ALLOWING THE
UPPER RIDGE OVER THE SOUTHWESTERN U.S. TO BUILD WESTWARD ACROSS
SOUTHERN AND CENTRAL CA. THE RESULT WILL BE WARMER TEMPERATURES
OVER THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK...ESPECIALLY
FOR INLAND AREAS WHERE DAYTIME TEMPERATURES WILL WARM BACK
TO NORMAL...OR EVEN A BIT ABOVE NORMAL BY SUNDAY. ALTHOUGH THE
MARINE LAYER WILL BECOME MORE SHALLOW OVER THE WEEKEND...IT WILL
REMAIN DEEP ENOUGH TO MAINTAIN PERSISTENT LOW CLOUDINESS AND FOG
NEAR THE OCEAN. OVERALL...COASTAL TEMPS WILL REMAIN SEASONABLY COOL
DUE TO CONTINUED ONSHORE FLOW. CHANGES IN COASTAL TEMPERATURES
WILL BE MODULATED MORE BY SUBTLE CHANGES IN WIND DIRECTION. FOR
INSTANCE...AS THE FLOW VEERS TO A MORE NORTHERLY
DIRECTION...MONTEREY WILL COOL WHILE SANTA CRUZ WARMS.

&&

.AVIATION...AS OF 10:45 PM PDT THURSDAY...SIMILAR CONDITIONS TO 24
HOURS AGO. EXPECT GPSM HIGH CONFIDENCE WITH STRATUS BURNING OFF
AROUND 18Z IN THE SFO AND SFO APPROACH.

VICINITY OF KSFO...MVFR CIGS THROUGH 18Z.

KSFO BRIDGE APPROACH...MVFR CIGS EXPECTED THROUGH 19Z.

MONTEREY BAY AREA TERMINALS...SOUTHERLY FLOW WILL ALLOW FOR
EARLIER CLEARING OF STRATUS. MVFR THROUGH 17-18Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY UNTIL 11 PM

&&

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.